Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 26, 2021, 4:49 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 26, 2021, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 6 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WUUS54 KLCH 262149
SVRLCH
LAC079-115-262230-
/O.NEW.KLCH.SV.W.0107.210826T2149Z-210826T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
449 PM CDT Thu Aug 26 2021
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
West central Rapides Parish in central Louisiana...
Northeastern Vernon Parish in west central Louisiana...
* Until 530 PM CDT.
* At 449 PM CDT, a severe thunderstorm was located near Lacamp, or 8
miles west of Hineston, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leesville, Fort Polk, Slagle, New Llano, Lacamp, Leander, Sieper
and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3128 9276 3120 9275 3106 9283 3104 9327
3134 9325
TIME...MOT...LOC 2149Z 093DEG 19KT 3112 9289
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Warthen2 follow-up statements
017
WWUS54 KLCH 262208
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
508 PM CDT Thu Aug 26 2021
LAC079-262217-
/O.CAN.KLCH.SV.W.0107.000000T0000Z-210826T2230Z/
Rapides LA-
508 PM CDT Thu Aug 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RAPIDES PARISH IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3121 9296 3106 9296 3104 9327 3134 9325
TIME...MOT...LOC 2207Z 089DEG 15KT 3109 9321
$$
LAC115-262230-
/O.CON.KLCH.SV.W.0107.000000T0000Z-210826T2230Z/
Vernon LA-
508 PM CDT Thu Aug 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL VERNON PARISH...
At 507 PM CDT, a severe thunderstorm was located over Fort Polk,
moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Leesville, Fort Polk, Slagle, New Llano and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3121 9296 3106 9296 3104 9327 3134 9325
TIME...MOT...LOC 2207Z 089DEG 15KT 3109 9321
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Warthen330
WWUS54 KLCH 262224
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
524 PM CDT Thu Aug 26 2021
LAC115-262234-
/O.EXP.KLCH.SV.W.0107.000000T0000Z-210826T2230Z/
Vernon LA-
524 PM CDT Thu Aug 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERNON PARISH WILL
EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3121 9296 3106 9296 3104 9327 3134 9325
TIME...MOT...LOC 2224Z 093DEG 19KT 3109 9329
$$
WarthenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:10 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 26, 4:10 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 410 PM CDT Thu Aug 26 2021 .SHORT TERM [Today through 12Z Sunday]... Several clusters of storms are present over the area as a weak disturbance is skating along the coastline. Storms will continue on their westward motion as the disturbance slowly slides into southeast Texas, with a few storms lingering after sunset. Heavy rains, lightning and gusty winds will be possible with storms through this evening. Tomorrow will generally be similar in storm coverage and intensity as another disturbance moves into the area from the east. Rain and storm coverage will spread westward throughout the day with gusty winds and heavy rains possible again. As we reach sunset, any storms that can latch onto the seabreeze boundary could linger into the evening. Late in the period, the outer effects of Tropical Depression Nine should start reaching the coastline. This will sweep out any area rain showers and storms before the tropical rain bands start to arrive. With increased storm and cloud coverage, high temps through the period will max out in the upper 80s to low 90s through the period. Heat index values will top out in the upper 90s to near 100F. 11 .LONG TERM [Sunday through Wednesday]... The forecast will greatly depend on the track on Tropical Depression Number 9. All products will be issued using the official forecast from the National Hurricane Center. The trend in the official forecast and consensus guidance has been a little to the east today, which is better news for southeast Texas and southwest Louisiana as to the main impacts from the tropical system. The south central Louisiana and Atchafalaya Basin portion of the forecast area will see more of the impacts with this system as far as wind and rain goes. Surge will be highly depend on the track as surge will be much higher on the eastern side of the center. First impacts from this system look to be early Sunday for the Atchafalaya Basin with western side rain bands and squalls spreading over the remainder of the forecast area during the day and continuing into Sunday night. The system is then expected to begin to move away from the forecast area by Monday night. A relative weakness and trailing moisture is expected to hang around on Tuesday and Wednesday keeping decent rain chances in the forecast. Rua && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... AEX 73 94 75 92 / 20 30 20 70 LCH 75 92 75 88 / 30 60 50 90 LFT 75 92 76 91 / 20 70 50 90 BPT 75 91 74 88 / 70 50 60 90 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 26, 4:38 AM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 438 AM CDT Thu Aug 26 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-270945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 438 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop across the area this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorm activity will become scattered to numerous through Tuesday. No severe thunderstorms are expected at this time. Please monitor the latest outlooks from the National Hurricane Center regarding possible tropical development in the Caribbean Sea that could subsequently move into the Gulf of Mexico this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-270945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 438 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorm activity will become scattered to numerous through Tuesday. No severe thunderstorms are expected at this time. Marine interests should monitor the latest outlooks from the National Hurricane Center regarding tropical development in the Caribbean Sea that could subsequently move into the Gulf of Mexico this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 4:29 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
429 PM CDT Thu Aug 26 2021
LAZ041-TXZ216-262-262200-
Calcasieu LA-Orange TX-Southern Newton TX-
429 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of western Calcasieu
Parish, south central Newton and northeastern Orange Counties through
500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edgerly, or 8 miles northwest of Sulphur, moving west at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sulphur, Orange, Vinton, Deweyville, Starks, Lunita, Hartburg, Forest
Heights, Toomey and Edgerly.
This includes Interstate 10 in Louisiana between mile markers 4 and
19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3015 9378 3042 9378 3041 9373 3040 9374
3040 9352 3037 9336 3012 9342
TIME...MOT...LOC 2129Z 093DEG 19KT 3031 9347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenSpecial weather statement, Aug 26, 4:36 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
436 PM CDT Thu Aug 26 2021
LAZ027-028-262200-
Vernon LA-Rapides LA-
436 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern Rapides
and northeastern Vernon Parishes through 500 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gardner, or 8 miles south of Boyce, moving west at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clifton, Gardner, Otis, Lacamp, Sieper and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9261 3117 9262 3114 9300 3135 9299
3135 9295 3137 9295 3137 9292 3139 9291
3139 9285
TIME...MOT...LOC 2136Z 093DEG 19KT 3127 9270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:48 PM CDT | Special Marine Warning | LCH | 42 min | |
| Aug 26, 4:29 PM CDT | Special Weather Statement | LCH | Calcasieu | 31 min |
| Aug 26, 4:36 PM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| Aug 26, 4:53 PM CDT | Special Weather Statement | LCH | Beauregard | 37 min |
| Aug 26, 5:14 PM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| Aug 26, 6:04 PM CDT | Special Weather Statement | LCH | Evangeline | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.